Drought, Alfalfa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought rapidly expanded across the area during the month of September, with moderate drought increasing from 7% coverage at the beginning of the month to 70% by month's end.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought rapidly expanded across the area during the month of September, with moderate drought increasing from 7% coverage at the beginning of the month to 70% by month's end.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 9:58 PM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1058 PM CDT Tue Aug 31 2021
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 1202 PM CDT Tue Aug 31 2021
Isolated showers and thunderstorms are expected in the Red River
region this afternoon. Otherwise, the main weather story through
Wednesday is the excessive heat and humidity. Heat index values
will rise into the 105 to 110 range Wednesday afternoon. The
mid-level ridge that has been over the southwestern part of the
country will move over Oklahoma Wednesday.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 140 PM CDT Tue Aug 31 2021
Through the long term we'll see the weather pattern gradually become
more active with increasing thunderstorm chances and a few splashes
of "cooler" air.
Thursday and Friday will still be largely dominated by the ridge,
keeping most of the area dry and hot. Thursday in particular may
approach heat advisory criteria again. A shortwave moving through
Nebraska may impinge upon northwest Oklahoma with a small chance for
rain Thursday afternoon through overnight. Another wave moving
through the northern central plains Friday will similarly bring rain
chances to northern Oklahoma Friday afternoon through overnight.
By Saturday, the ridge weakens, and a cold front will approach from
the north making its way to the Red River by Saturday night. This
will bring rain chances farther south on Saturday and leave much of
the forecast area cooler on Sunday.
By early next week, the upper level flow becomes northwesterly,
making us a target for any subtle waves rolling down through the
flow. By midweek next week, models suggest a not so subtle wave
moving down with an associated cold front, bringing cooler
temperatures and more rain chances.
Day
&&
.AVIATION...
(06Z TAFS)
Issued at 1058 PM CDT Tue Aug 31 2021
No significant aviation concerns are expected through the forecast
period as VFR conditions are expected with relatively light south
winds.
&&
.UPPER AIR...
Issued at 604 AM CDT Sun Aug 29 2021
No upper air flights are planned for today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 97 73 95 / 10 0 0 0
Hobart OK 72 99 73 97 / 20 0 0 10
Wichita Falls TX 74 99 74 96 / 20 0 0 10
Gage OK 70 97 72 95 / 0 0 0 20
Ponca City OK 71 97 73 96 / 10 0 0 10
Durant OK 75 98 73 95 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 7 PM CDT Wednesday for OKZ007-008-012-
013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....14
AVIATION...26Hazardous Weather Outlook National Weather Service Norman OK 1201 PM CDT Tue Aug 31 2021 OKZ004>048-050>052-TXZ083>090-011715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1201 PM CDT Tue Aug 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few isolated storms may develop in parts of south central and southeast Oklahoma, near the Red River, this afternoon. Brief heavy rain and gusty winds are the main concerns. The potential for any storms is expected to end after sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Triple digit heat indices will be possible for at least parts of the area Wednesday through Friday with the highest and most widespread indices expected Wednesday afternoon when values could reach 105 or higher. A Heat Advisory will be in effect Wednesday afternoon across southeast and portions of central and northern Oklahoma. Take steps to prevent heat related illnesses. .Thunderstorms... Showers and thunderstorms will be possible across portions of northern Oklahoma Thursday and Friday with more widespread low chances over the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985892, 985893, 985894, 985895, 985896.